Alert archive / Idaho / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 10, 2015, 1:06 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 1:06 PM MDT (19:06 UTC)
- Expired
- Jun 10, 2015, 4:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 150 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418
WGUS55 KPIH 101906
FFWPIH
IDC013-102200-
/O.NEW.KPIH.FF.W.0003.150610T1906Z-150610T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
106 PM MDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 400 PM MDT
* AT 102 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE BEAVER CREEK BURN AREA. UP TO ONE INCH OF
RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN
DEBRIS FLOW MOVING THROUGH THE BAKER CREEK DRAINAGE. THE DEBRIS
FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN KETCHUM AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4387 11433 4367 11442 4365 11433 4357 11434
4359 11453 4380 11450
$$
RS2 follow-up statements
083
WGUS75 KPIH 102008
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT WED JUN 10 2015
IDC013-102200-
/O.CON.KPIH.FF.W.0003.000000T0000Z-150610T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
208 PM MDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
NORTH CENTRAL BLAINE COUNTY...
AT 203 PM MDT...A THUNDERSTORM PRODUCING HEAVY RAIN WAS LOCATED OVER
KETCHUM...AND IS STATIONARY. RADAR INDICATES UP TO ONE INCH OF RAIN
HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW
MOVING THROUGH THE BAKER CREEK DRAINAGE. GREENHORN GULCH ROAD MAY
ALSO BE AFFECTED. THE DEBRIS FLOW CAN CONSIST OF
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTERN KETCHUM AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.
&&
LAT...LON 4387 11433 4367 11442 4365 11433 4357 11434
4359 11453 4380 11450
$$
RS439
WGUS75 KPIH 102204
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MDT WED JUN 10 2015
IDC013-102212-
/O.EXP.KPIH.FF.W.0003.000000T0000Z-150610T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
404 PM MDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL BLAINE COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. EXPECT SOME LIGHT RAIN TO CONTINUE THE NEXT HOUR
PARTICULARLY ALONG THE SOUTHERN END OF THE BEAVER CREEK BURN AREA.
LAT...LON 4387 11433 4367 11442 4365 11433 4357 11434
4359 11453 4380 11450
$$
TWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:06 AM MDT, 10 hours earlier.
Area forecast discussion, Jun 10, 3:06 AM MDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 AM MDT WED JUN 10 2015 .SHORT TERM...TODAY AND THURSDAY. WE ARE STILL ON TAP FOR A WET AND STORMY DAY ACROSS EASTERN IDAHO. LINGERING SHOWERS AND STORMS REMAIN OVER THE CENTRAL MOUNTAINS EARLY THIS MORNING. WITH MOISTURE STILL ON THE INCREASE...THE THREAT FOR HEAVY RAINFALL AND POTENTIAL FLOODING IS A LITTLE MORE WIDESPREAD TODAY. THE FORECAST WILL BE COMPLEX THOUGH. THE HIGHEST CHANCES WILL BE IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS FOR MOST OF TODAY...AND THE HIGHEST LIKELIHOOD OF HEAVY RAINFALL. OTHER AREAS WILL SEE A LOWER CHANCE OF STORMS BUT THAT DOESN'T MEAN THOSE AREAS WON'T SEE HIGHER RAINFALL AMOUNTS. IT MAY TAKE A LITTLE MORE FOR THAT TO HAPPEN THOUGH...SUCH AS STATIONARY OR MULTIPLE STORMS MOVING OVER A PARTICULAR LOCATION. THE OVERALL THEME THROUGH THIS EVENING NEEDS TO BE THIS...BE MINDFUL THAT STORMS MAY DEVELOP OVER YOUR AREA AND THE THREAT OF HEAVY RAINFALL IS THERE EVEN IF YOUR CHANCE OF RAIN IS 20 PERCENT VS 60 PERCENT. WE SHOULD SEE SOME SMALL HAIL AND EVEN A SMALL SHOT AT GUSTY WINDS WITH STRONGER STORMS. AS THE LOW SLOWLY MOVES TO OUR EAST IN THE NEXT 36 HOURS...THE MAIN FOCUS FOR SHOWERS AND STORMS WILL SHIFT FAIRLY QUICKLY TOWARD THE SOUTHERN AND EASTERN HIGHLANDS. THERE MAY BE SOME SHOWERS/STORMS REDEVELOP OVER PORTIONS OF THE CENTRAL MOUNTAINS TOMORROW BUT THE CHANCE IS SMALL. TEMPERATURES WILL BE A FEW DEGREES COOLER BUT STILL AT OR JUST ABOVE AVERAGE FOR EARLY JUNE. KEYES .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. AS WE ROUND OUT THE WEEK...OUR FLOW BECOMES WESTERLY AGAIN AS LOW PRESSURE DEVELOPS OVER SOUTHERN CANADA AND SETTLES SOUTHWARD A BIT. WE SHOULD BE MOSTLY DRY ON FRIDAY...EXCEPT FOR SOME SHOWERS/STORMS REDEVELOPING FROM MACKAY TO ISLAND PARK AND SOUTH FROM THERE CLOSER TO THE WYOMING BORDER. IT WILL BE A BIT MORE BREEZY WITH HIGHS IN THE 80S FOR THE VALLEYS AND 60S/70S FOR THE HIGH COUNTRY. THE MODELS HAVE SOME DIFFERENT IDEAS ON HOW TO HANDLE SOME OF THE FINER FORECAST POINTS FOR THE WEEKEND AND NEXT WEEK. THEY BOTH DO SHOW SOME SEMBLANCE OF WEST OR SOUTHWEST FLOW NEXT WITH THE OCCASIONAL UPTICK IN DEVELOPING SHOWERS AND STORMS. IT IS JUST A MATTER OF TIMING THE INDIVIDUAL STORMS EMBEDDED IN THE PATTERN AND HOW FAR NORTH OR SOUTH THE MOVE ACROSS THE WESTERN US AND CANADA. WE WILL LIKELY BE A BIT COOLER AS THE PATTERN IS MORE FROM THE PACIFIC BUT STILL PRETTY CLOSE TO EARLY-MID JUNE AVERAGES. KEYES && .AVIATION...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS WILL PRODUCE A FEW THUNDERSTORMS WHICH COULD AFFECT TAF SITES THIS AFTERNOON. OTHERWISE WINDS WILL REMAIN RELATIVELY LIGHT EXCEPT NEAR STORMS AND CONDITIONS WILL REMAIN VFR. VALLE && .FIRE WEATHER...A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS WILL PRODUCE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY. MOST OF THE AREA WILL EXPERIENCE DRY WEATHER THURSDAY AND FRIDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY ACROSS EXTREME SOUTHEAST IDAHO AS LOW PRESSURE MOVES THROUGH UTAH. VALLE && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:20 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| Jun 10, 2:25 PM MDT | Lake Wind Advisory | PIH | 23 hr | |
| Jun 10, 3:22 PM MDT | Special Weather Statement | PIH | Clark | 38 min |
| Jun 10, 3:44 PM MDT | Special Weather Statement | PIH | Bingham | 46 min |
| Jun 10, 3:50 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 40 min |
| Jun 10, 3:51 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Jun 10, 4:16 PM MDT | Special Weather Statement | PIH | Jefferson | 44 min |
| Jun 10, 4:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Jun 10, 4:49 PM MDT | Special Weather Statement | PIH | Cassia | 56 min |
| Jun 10, 4:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 36 min |
Nearby
Flash Flood Warnings in Idaho, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.